Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 24, 2017, 4:49 PM MDT for Grant County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 4:49 PM MDT (22:49 UTC)
- Expired
- Jun 24, 2017, 8:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
001
WGUS54 KEPZ 242249
FFWEPZ
NMC017-250245-
/O.NEW.KEPZ.FF.W.0008.170624T2249Z-170625T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
449 PM MDT SAT JUN 24 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Northeastern Grant County in south central New Mexico...
* Until 845 PM MDT
* At 444 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in Skates and Terry Canyons north of State Highway 35.
Up to two inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Flash flooding will likely occur on Sapillo Creek at the two low
water crossings on Highway 35 between mile markers 18 and 20 or
about 3 and 4 miles southeast of Lake Roberts
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3306 10799 3300 10802 3298 10806 3301 10811
3308 10804
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 230 PM MDT Sat Jun 24 2017 .SYNOPSIS... Thunderstorms will develop in a moist and unstable air mass the next few days. A few strong to severe storms will be possible the rest of this afternoon and evening as well as Sunday afternoon and evening. These storms will be capable of locally heavy rainfall, damaging wind gusts, and large hail. By Monday and Tuesday the coverage of storms will diminish a bit with drier air and hotter temps returning for the later part of the week. && .DISCUSSION... Gusty southeast winds continue on the backside of last nights cold front. This is resulting in an increasingly moist and unstable atmosphere across the region. As dewpoints continue to climb from east to west, models are projecting PW values of 1" to 1.25" across most of the area the next few days. So far storm development has been slow to initiate. However satellite views indicate that activity is forming as of early afternoon just to our northwest along a surface convergence boundary. Model consensus (including hi-res solutions) indicate that this activity will expand as it moves southeast across our CWA this afternoon and evening. It appears that the convection will be helped along by a weak shortwave aloft that will rotate around the periphery of the upper high currently located just to our west over Arizona. With CAPE values climbing above 1500 J/kg and decent deep layer shear, the threat for a few severe storms will exist. The primary threats from these storms will be localized heavy rainfall and associated flash flooding along with the possibility of large hail. Gusty downbursts winds will pose another threat to the region possibly resulting in additional areas of blowing dust and reduced visibilities. Sunday appears to be a carbon copy of today with moisture remaining plentiful and another round of storm initiation to our northwest before traversing the area in the afternoon and early evening hours. Once again a severe weather threat will exist with storms that develop Sunday. Meanwhile a storm threat will remain in the forecast for Monday and Tuesday as moisture lingers. However storm coverage will be reduced as the new week gets underway. By Wednesday the upper ridge will be elongating west to east across the desert southwest with upper flow becoming more zonal. This should induce some lee troughing and allow our surface flow to also become more westerly later in the week. This will bring about some drying to the lower and middle atmosphere along with a fairly quick warmup. Lowland temps could climb back to around the century mark by the end of next week. && .AVIATION...Valid 25/00Z-26/00Z... P6SM SCT070-090 SCT-BKN150-200 through much of the period. Expect cluster of VRB25G40KT 1-3SM BKN020-040 to be ongoing over northern areas and pushing SSE through about 06Z-09Z. Mainly isolated storms then expected until after 18Z when scattered to numerous storms redevelop over north and push south, similar to period from 00Z-09Z. && .FIRE WEATHER... Moisture will remain across the region for the next few days with a series of disturbances bringing showers and thunderstorms to much of the area each afternoon and evening. Some storms may produce locally heavy rain, wind gusts over 50 mph and hail. Greatest rain coverage will be today and Sunday and then decreasing Monday and Tuesday as flow starts to turn more westerly and pushes moisture south of area. Temperatures will remain much cooler through Monday before warming back to near the century mark for the lowlands by Wednesday. Relative humidities will also fall back into the teens as temperatures warm back up. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 93 71 91 / 50 20 50 20 Sierra Blanca 70 91 67 89 / 30 20 40 30 Las Cruces 70 91 67 89 / 50 10 50 20 Alamogordo 67 89 66 88 / 50 40 60 30 Cloudcroft 51 65 51 67 / 50 70 70 70 Truth or Consequences 69 91 66 92 / 50 40 50 40 Silver City 63 90 62 89 / 60 40 70 40 Deming 70 92 67 91 / 50 10 50 20 Lordsburg 71 94 67 93 / 40 10 50 10 West El Paso Metro 73 91 70 89 / 50 20 50 20 Dell City 68 92 66 91 / 30 20 40 30 Fort Hancock 72 96 70 91 / 30 20 40 30 Loma Linda 68 85 66 86 / 50 30 70 30 Fabens 73 93 70 90 / 50 20 50 20 Santa Teresa 71 92 68 89 / 60 20 50 20 White Sands HQ 73 90 70 88 / 50 30 70 20 Jornada Range 67 91 65 89 / 50 30 60 20 Hatch 69 94 66 93 / 60 20 60 20 Columbus 72 94 69 92 / 50 10 50 0 Orogrande 71 91 68 89 / 40 20 60 20 Mayhill 56 73 55 75 / 50 70 70 80 Mescalero 56 76 54 78 / 50 60 60 70 Timberon 56 74 55 75 / 50 60 70 60 Winston 59 83 57 84 / 60 80 60 70 Hillsboro 64 86 62 89 / 60 50 60 50 Spaceport 66 93 63 93 / 60 30 60 30 Lake Roberts 55 88 53 86 / 60 60 60 60 Hurley 64 87 61 88 / 60 30 60 40 Cliff 63 97 61 95 / 40 40 50 30 Mule Creek 65 95 63 94 / 30 30 40 30 Faywood 64 88 61 89 / 60 30 60 40 Animas 71 96 68 94 / 30 10 60 0 Hachita 70 95 67 94 / 50 10 60 0 Antelope Wells 70 94 67 94 / 50 20 60 20 Cloverdale 68 92 64 89 / 40 40 60 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/26-Grzywacz
Hazardous weather outlook, Jun 24, 11:18 AM MDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1118 AM MDT Sat Jun 24 2017 NMZ401>417-TXZ418>424-251730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1118 AM MDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Moist and unstable air is in place across the region following an overnight cold front. Thunderstorms will begin to develop in the heat of the afternoon and continue into the evening hours. Locally heavy rainfall will accompany individual storms as they track southeast. Flash flooding could be a concern today and tonight especially around low water crossings and near arroyos and small streams. A few storms will be capable of producing damaging downburst winds with gusts to 60 mph. In addition, storms will be capable of producing large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread thunderstorms with heavy rainfall, damaging winds, and large hail will again be possible across the region Sunday afternoon and evening. Beginning Monday, storms will begin to favor higher terrain with some storms drifting across lowlands locations in the afternoon and evening hours. By Wednesday drier air will start to work in limiting the number of storms across the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in reports of significant weather, and weather effects, in real time to help the NWS facilitate notification of the public to ongoing weather dangers. Laney
In the hours before
Special weather statement, Jun 24, 4:08 PM MDT, 41 minutes before
Special Weather Statement National Weather Service El Paso TX 408 PM MDT SAT JUN 24 2017 NMZ401-402-242300- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 408 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND WESTERN SIERRA COUNTIES UNTIL 500 PM MDT... At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near Cooney, or 7 miles east of Lake Roberts. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lake Roberts, Camp Thunderbird, Cooney, Rocky Canyon Campground and Sapillo Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3304 10818 3316 10801 3301 10781 3285 10807 TIME...MOT...LOC 2208Z 323DEG 3KT 3305 10805 TRIPOLI
Special weather statement, Jun 24, 4:30 PM MDT, 19 minutes before
Special Weather Statement National Weather Service El Paso TX 430 PM MDT SAT JUN 24 2017 NMZ408-409-412-242315- Central Tularosa Basin NM-Eastern Black Range Foothills NM- Sierra County Lakes NM- 430 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIERRA COUNTY UNTIL 515 PM MDT... At 425 PM MDT, Doppler radar was tracking a stationary cluster of strong thunderstorms from Monticello...to Rockhouse...to the Jornada Del Muerto expanse east of Elephant Butte State Park. Boaters Elephant Butte Lake exercise caution...as these storms are also accompanied by frequent lightning. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monticello, Placitas In Sierra County, Rock House, North Monticello Point and Alamosa Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3348 10670 3324 10657 3326 10738 3347 10749 TIME...MOT...LOC 2225Z 323DEG 3KT 3342 10711 TRIPOLI
Special weather statement, Jun 24, 4:44 PM MDT, 5 minutes before
Special Weather Statement National Weather Service El Paso TX 444 PM MDT SAT JUN 24 2017 NMZ401-402-242330- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 444 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 530 PM MDT... At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near Buckhorn, moving southeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Buckhorn and Gila Riparian Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3305 10880 3313 10867 3302 10854 3293 10870 TIME...MOT...LOC 2244Z 320DEG 8KT 3301 10867 TRIPOLI
Local storm report, Jun 24, 4:47 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
447 PM MDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL TRUTH OR CONSEQUENCES 33.14N 107.25W
06/24/2017 M1.00 INCH SIERRA NM LAW ENFORCEMENT
1 INCH HAIL ALONG WITH VERY HEAVY RAIN//HIGH WINDS ON I
25 ON THE SIERRA--SOCORRO COUNTY LINE AT 1635 MDT
REPORTED BY DISPATCHED FIRE CREW.
&&
EVENT NUMBER EPZ1700293
DJNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:08 PM MDT | Special Weather Statement | EPZ | Grant | 52 min |
| Jun 24, 4:14 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 46 min |
| Jun 24, 4:30 PM MDT | Special Weather Statement | EPZ | Sierra | 45 min |
| Jun 24, 4:33 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 31 min |
| Jun 24, 4:44 PM MDT | Special Weather Statement | EPZ | Grant | 46 min |
| Jun 24, 5:02 PM MDT | Special Weather Statement | EPZ | Sierra | 43 min |
| Jun 24, 5:17 PM MDT | Special Weather Statement | EPZ | Grant | 43 min |
| Jun 24, 5:44 PM MDT | Special Weather Statement | EPZ | Grant | 46 min |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.